MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. AUTOBAHN EVO; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

GLOBUS MEDICAL, INC. AUTOBAHN EVO; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Model Number 1257.8345
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The purpose of this rationale is to evaluate the risk associated with post-operative screw backout and post-operative breakage of the headed screws in the autobahn evo nailing system.A piriformis antegrade nail with a proximal oblique headless screw and two distal headed locking screws were originally implanted on (b)(6) 2026, to treat a midshaft femur fracture.After the patient experienced a "knee buckling episode", x-ray imaging found that the most distal screw was backing out and the more proximal of the distal screws were broken.This patient was treated with a re-operation on (b)(6) 2026, where both distal screws were replaced with new screws.This patient was a smoker and was possibly non-compliant by weight bearing more than the surgeon recommended.The complaint was received with no lot number or physical part, so the dhr and ncmr records could not be reviewed.However, x-rays were provided from the pre-operation, the follow-up visit, and the revision operation which confirms the failure mode.It was confirmed that the original fracture was a midshaft femur and that it was treated with a piriformis antegrade nail.It is also confirmed that the most distal screw was backed off bone and the more proximal of the two distal screws were broken.The revision x-ray confirms that this patient was treated with a re-operation, where the two headed screws were replaced with new screws.For the screw breakage failure mode, based on the risk analysis, it is possible that the screw broke due to excessive in-vivo loading.However, based on the observations and the information provided, it is not possible to definitively determine the cause of failure.This evaluation determined that this failure did not exceed expected risk for both failure modes; therefore, no further actions will be taken at this time.If the complaint parts are received in the future, the investigation will be reopened at that time.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that the surgeon inserted evo antegrade nail on (b)(6) 2026 and had to revise on (b)(6) 2026 due to distal screw breakage and screw back out.The most proximal distal screw broke and the most distal screw backed out of nail.The patient had a "knee buckling" episode post operatively.

Brand Name
AUTOBAHN EVO
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25284103
Report Number3004142400-2026-00109
Device Sequence Number21224422
Product Code HSB
UDI-Device Identifier00193982485870
UDI-Public00193982485870
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1257.8345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown